MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMPLEX HELICAL - 18; DEVICE, NEUROVASCULAR EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION COMPLEX HELICAL - 18; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0013120770
Medical Device Problem Codes Failure to Advance (2524); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6) reported here as phone number exceeded character limit for designated field.
 
Event or Problem Description
It was reported that the coil could not be deployed requiring additional intervention.The patient was presented with bleeding stomach.The target lesion was severely tortuous.Two 11mm/17mm complex helical - 18 coil were selected for use.During the procedure, when approaching the area of the lesion, the tail end got stuck and the coil could not be deployed inside the body, the coil stays in the patient after the catheter was removed, and the snare was used to remove from the patient.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).Reported here as phone number exceeded character limit for designated field.
 
Event or Problem Description
It was reported that the coil could not be deployed requiring additional intervention.The patient was presented with bleeding stomach.The target lesion was severely tortuous.Two 11mm/17mm complex helical, 18 coils were selected for use.During the procedure, when approaching the area of the lesion, the tail end got stuck and the coil could not be deployed inside the body, the coil stays in the patient after the catheter was removed, and the snare was used to remove from the patient.The procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the failure appears the same way in both coil deployments and both coils were needed to be snared to be able to be removed from the patient, the procedure was completed with coils and glue.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6) reported here as phone number exceeded character limit for designated field.Device evaluated by mfr: the device was returned for evaluation.Visual and microscope inspections were performed.It was observed that the main coil and coil introducer were returned.It was observed that the main coil was bent and stretched at the primary coil section.Dimensional inspection of the main coil revealed the components were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the coil could not be deployed requiring additional intervention.The patient was presented with bleeding stomach.The target lesion was severely tortuous.Two 11mm/17mm complex helical - 18 coil were selected for use.During the procedure, when approaching the area of the lesion, the tail end got stuck and the coil could not be deployed inside the body, the coil stays in the patient after the catheter was removed, and the snare was used to remove from the patient.The procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the failure appears the same way in both coil deployments and both coils were needed to be snared to be able to be removed from the patient, the procedure was completed with coils and glue.

Brand Name
COMPLEX HELICAL - 18
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22916283
Report Number2124215-2025-59663
Device Sequence Number13200302
Product Code KRD
UDI-Device Identifier08714729324096
UDI-Public(01)08714729324096(17)270129(10)33533043
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0013120770
Device Catalogue NumberM0013120770
Device Lot Number0033533043
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/11/2025
10/21/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/08/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown